Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 5, 2024, 2:37 PM CDT for Atchison County, Doniphan County, Kansas; 4 counties in Missouri. It took effect at Apr 6, 2024, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2024, 2:37 PM CDT (19:37 UTC)
- In effect from
- Apr 6, 2024, 1:00 PM CDT
- Expired
- Apr 6, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Topeka radar (KTWX), 149 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS73 KEAX 051937 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 237 PM CDT Fri Apr 5 2024 KSZ025-102-MOZ001-002-011-012-060345- /O.NEW.KEAX.WI.Y.0007.240406T1800Z-240407T0100Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 237 PM CDT Fri Apr 5 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... * WHAT...Southeast winds sustained 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO, Nodaway, Holt and Andrew Counties. * WHEN...From 1 PM to 8 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Dead or small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
033 WWUS73 KEAX 060757 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 257 AM CDT Sat Apr 6 2024 KSZ025-102-MOZ001-002-011-012-070100- /O.CON.KEAX.WI.Y.0007.240406T1800Z-240407T0100Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 257 AM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO, Nodaway, Holt and Andrew Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
430 WWUS73 KEAX 061850 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 150 PM CDT Sat Apr 6 2024 KSZ025-102-MOZ001-002-011-012-070100- /O.CON.KEAX.WI.Y.0007.000000T0000Z-240407T0100Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rock Port, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 150 PM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO, Nodaway, Holt and Andrew Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:24 PM CDT, 2 hours 13 minutes earlier. Its key messages:
- Showers and thunderstorms are expected Saturday evening into Saturday night...a few storms over eastern Kansas and extreme western Missouri may be strong.
Area forecast discussion, Apr 5, 12:24 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1224 PM CDT Fri Apr 5 2024 .KEY MESSAGES... - Showers and thunderstorms are expected Saturday evening into Saturday night...a few storms over eastern Kansas and extreme western Missouri may be strong. && .DISCUSSION... Issued at 226 AM CDT Fri Apr 5 2024 A chilly start to the day is on tap as a surface ridge of high pressure and clear skies will allow temperatures to drop into the upper 20s to mid 30s. The surface ridge will shift east of the area this afternoon allowing winds to increase into out of the east to east-southeast. This will provide modest mixing and aid in temperatures rising into the mid to upper 50s over the eastern CWA to the low to mid 60s west. Friday night, a surface low will develop across eastern Colorado in response to a upper level trough pushing from the Great Basin region into Colorado. Saturday, the surface low will deepen as it moves into northwestern Kansas. This will leave the local area in between the departing surface ridge and the deepening low. As such, the pressure gradient will tighten across the area. A wind advisory may be needed for eastern Kansas and western Missouri as SE winds may approach 45 mph in those locations by Saturday afternoon. Those strong winds will allow highs to rise into the low to mid 70 across the western CWA but only into the low to mid 60s across the eastern CWA where winds will not be as strong. Saturday evening into Saturday night a the surface low will move into western nebraska with a cold front extending south from it. Out ahead of the front, a moisture axis will set up over central/eastern Kansas and it is here where thunderstorms are expected to develop. Storms are expected to move into the western CWA Saturday evening. Storms are expected to be linear by the time they arrive. They will moving into a very high shear/low CAPE environment with modest moisture consequently, the severe weather setup is not ideal. However, with a 60-70kt LLJ just off the surface it is not out of the question a storm could usher down those strong winds. Storms are then expected to march across the CWA overnight Saturday however, the severe threat will diminish as storms move into central Missouri. A few residual showers may be possible across northern Missouri on Sunday as the surface low moves from western Nebraska to central Iowa. With strong SW winds on Sunday highs will rise into the mid 60s to lower 70s. Monday, surface high pressure will build into the area under southwesterly flow aloft. This will again allow highs to rise into the mid 60s to lower 70s. Right now just scattered cloud are expected on the day Monday for those who plan to partake in eclipse viewing. Monday night through Wednesday a closed upper level low will move from the Four Corners region into the Red River Valley. several lead shortwaves will bring storms to south of the forecast area however, our CWA will be on the northern periphery of the rain shield so occasional showers will be possible particularly across the southern CWA during this period. Highs both Tuesday and Wednesday will be in the mid 60s to lower 70s. Wednesday night into Thursday the upper low will travel through the southern Ozarks into the lower Mississippi River Valley which will lend itself to a dry forecast highs Thursday will be in the mid 60s to near 70. Friday, height rises will allow temperatures to rise into the upper 60s to lower 70s. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1224 PM CDT Fri Apr 5 2024 VFR conditions through the period. ESE winds will notably increase after midnight, and strengthen throughout Saturday. Some gusts may approach 30kts by 18z. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...73 AVIATION...Blair
Hazardous weather outlook, Apr 5, 3:07 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 307 AM CDT Fri Apr 5 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060815- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 307 AM CDT Fri Apr 5 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind gusts to 40 MPH possible Saturday afternoon. Thunderstorms expected Saturday evening. A few strong to severe storms possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.